MAUDE Adverse Event Report: GALIL MEDICAL LTD. ICESPHERE 1.5 CX 90 DEGREE; UNIT, CRYOSURGICAL, ACCESSORIES

GALIL MEDICAL LTD. ICESPHERE 1.5 CX 90 DEGREE; UNIT, CRYOSURGICAL, ACCESSORIES
Model Number FPRPR3573
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/22/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hepatic cryoablation procedure, an icesphere needle created frost down the shaft, possibly contacting the patient's skin.Two ten minute freeze cycles were completed prior, but the physician was not satisfied with the attained margin.The physician decided to reposition the first needle and add a second to obtain larger ice.The frost was noticed by the doctor at the end of the third freeze cycle.They dripped sterile saline at the insertion site and halted the freeze cycle.Sterile saline was then continuously dripped onto the needle shaft during freeze.The physician was satisfied at the attained margin using the two needles.No patient impact was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned for engineering analysis.The investigation testing results showed insufficient vacuum insulation of the sleeves resulting in the frost on the shaft.The needle was disassembled and no manufacturing issues were noted.No relationship was found between the needle's assembly processes and the vacuum loss phenomena identified.

Brand Name
ICESPHERE 1.5 CX 90 DEGREE
Common Device Name
UNIT, CRYOSURGICAL, ACCESSORIES
Manufacturer (Section D)
GALIL MEDICAL LTD.
tavor bldg 1, industrial park
po box 224
yokneam 20692 03
IS  2069203
MDR Report Key10168684
Report Number2134265-2020-08217
Device Sequence Number11291719
Product Code GEH
UDI-Device Identifier07290104831133
UDI-Public07290104831133
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K181741
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2021
Device Model NumberFPRPR3573
Device Catalogue NumberFPRPR3573
Device Lot NumberT0349
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2020
Initial Date Received by Manufacturer 05/22/2020
Supplement Date Received by Manufacturer08/27/2020
Initial Report FDA Received Date06/18/2020
Supplement Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1